[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.161.30. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1984

Systemic Steroids or Aminocaproic Acid in the Management of Traumatic Hyphema?—Yes!

Author Affiliations

Gainesville, Fla

Arch Ophthalmol. 1984;102(2):189-192. doi:10.1001/archopht.1984.01040030143005
Abstract

To the Editor.  —Congratulations to McGetrick et al for their fine study on aminocaproic acid in traumatic hyphema.1 With widespread use of this drug or systemic steroids, hopefully one can eliminate the devastating effects and complications of rebleeding in traumatic hyphema. There is no question that one of these drugs must be used. The only question is which one?Aminocaproic acid caused substantial nausea and vomiting in 21.4% of patients receiving it,1 sufficient complication that the aminocaproic acid therapy had to be stopped in two patients. The authors recommend the routine use of antiemetic drugs along with aminocaproic acid. Certainly, the last thing one would wish for a patient with traumatic hyphema would be a bout of vomiting.The authors noted that 7.1% of the patients had diarrhea and 3.6% had muscle cramps, an overall complication rate of 32.1% attributed to aminocaproic acid.'As coauthor Goldberg2 noted

First Page Preview View Large
First page PDF preview
First page PDF preview
×